Alert archive / California / High Wind Warnings in 2008

High Wind Warning 17, NWS San Diego, CA

November 14, 20084 counties in California

NWS San Diego, CA issued this high wind warning at Nov 14, 2008, 5:45 AM PST for 4 counties in California. It was in force for 32 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 14, 2008, 5:45 AM PST (13:45 UTC)
Expired
Nov 15, 2008, 2:00 PM PST
In force
32 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 11:51 AM PSTNON-TSTM WND GST 47Needles Airport, CA
Nov 14, 2:00 PM PSTNON-TSTM WND DMGSan Bernardino, CAESTIMATED 60 MPH WIND GUST DOWNED A COUPLE OF 30FT TALL TREES AND RIPPED OFF ROOF TILES NEAR CSU SAN BERNARDINO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2680 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 141345
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
545 AM PST FRI NOV 14 2008

...WINDY WEATHER EXPECTED TODAY AND SATURDAY...

.HIGH PRESSURE WILL INTENSIFY OVER THE WEST AND PRODUCE STRONG
OFFSHORE WINDS. TOP GUSTS WILL REACH 65 MPH BELOW MOUNTAIN PASSES
AND CANYONS IN THE SANTA ANA MOUNTAINS AND THE INLAND EMPIRE
TODAY. ELSEWHERE...GUSTS WILL REACH 45 MPH. THE WINDS WILL DECREASE
SATURDAY AFTERNOON.

CAZ048-057-142145-
/O.NEW.KSGX.HW.W.0017.081114T1345Z-081114T2300Z/
/O.EXT.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
545 AM PST FRI NOV 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 PM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 PM
PST SATURDAY. 

NORTHEAST WINDS OF 20 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH ARE
EXPECTED THROUGH SATURDAY MORNING. STRONGEST GUSTS WILL BE
DIRECTLY BELOW THE CAJON PASS FROM SAN BERNARDINO TO RANCHO
CUCAMONGA...AND THROUGH CANYONS IN THE SANTA ANA MOUNTAINS AND
FOOTHILLS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-050-055-056-058-142145-
/O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
545 AM PST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. 

NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THROUGH SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

MAXWELL
4 follow-up statements
000 
WWUS76 KSGX 142133
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
133 PM PST FRI NOV 14 2008

...WINDY WEATHER EXPECTED TODAY AND SATURDAY...

.HIGH PRESSURE WILL CONTINUE OVER THE WEST AND PRODUCE STRONG OFFSHORE
WINDS THROUGH SATURDAY MORNING. TOP GUSTS WILL REACH 65 MPH BELOW
MOUNTAIN PASSES AND CANYONS IN THE SANTA ANA MOUNTAINS AND THE INLAND
EMPIRE. ELSEWHERE...GUSTS WILL REACH 50 MPH. THE WINDS WILL DECREASE
SATURDAY AFTERNOON.

CAZ048-057-150500-
/O.EXT.KSGX.HW.W.0017.000000T0000Z-081115T1100Z/
/O.EXT.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
133 PM PST FRI NOV 14 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST SATURDAY...
...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST SATURDAY.
THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PST
SATURDAY. 

NORTHEAST WINDS OF 20 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH ARE
EXPECTED THROUGH LATE TONIGHT. STRONGEST GUSTS WILL BE DIRECTLY
BELOW THE CAJON PASS FROM SAN BERNARDINO TO RANCHO CUCAMONGA...AND
THROUGH CANYONS IN THE SANTA ANA MOUNTAINS AND FOOTHILLS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-050-055-056-058-150500-
/O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
133 PM PST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. 

NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THROUGH SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

MM
000 
WWUS76 KSGX 150422
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
822 PM PST FRI NOV 14 2008

...STRONG SANTA ANA WINDS IN THE MOUNTAIN PASSES AND VALLEYS THROUGH
SATURDAY AFTERNOON...

.STRONG OFFSHORE WINDS WILL CONTINUE THROUGH SATURDAY. HIGHEST
WINDS ARE LIKELY IN THE INLAND EMPIRE BELOW THE SAN BERNARDINO
COUNTY MOUNTAIN PASSES...AND THROUGH THE ORANGE COUNTY MOUNTAIN
PASSES WHERE PEAK GUSTS WILL REACH 60 TO 70 MPH. IN THE RIVERSIDE
AND SAN DIEGO COUNTY MOUNTAIN PASSES...WIND GUSTS WILL REACH 55
MPH. THE WINDS WILL DECREASE LATE SATURDAY AFTERNOON.

CAZ048-057-151100-
/O.EXT.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
/O.CON.KSGX.HW.W.0017.000000T0000Z-081115T1100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
822 PM PST FRI NOV 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...
...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY.

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PST SATURDAY.

STRONG NORTHEAST WINDS FROM 20 TO 40 MPH WITH LOCAL GUSTS FROM 60
TO 70 MPH ARE LIKELY THROUGH AND BELOW THE CAJON PASS FROM SAN
BERNARDINO TO RANCHO CUCAMONGA...AND THROUGH CANYONS IN THE SANTA
ANA MOUNTAINS AND FOOTHILLS. DOWNED TREES AND POWER LINES ARE
LIKELY WITH WINDS THIS STRONG. DRIVING WILL ALSO BE TREACHEROUS
FOR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT WITH GUSTS
IN EXCESS OF 58 MPH IS EXPECTED OR OCCURRING.

$$

CAZ042-050-055-056-058-151100-
/O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
822 PM PST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. 

SUSTAINED NORTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50
MPH...WILL CONTINUE THROUGH SATURDAY AFTERNOON. STRONGEST WINDS
WILL BE IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAIN PASSES.

TRAVEL WILL BE DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE
VEHICLES ON I-8 AND HIGHWAY 79 IN THE SAN DIEGO COUNTY
MOUNTAINS. IN RIVERSIDE COUNTY...STRONGEST WINDS ARE EXPECTED ON
HIGHWAYS 371...74 AND 243. 

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 40 MPH ARE
EXPECTED. 

$$

MOEDE
000 
WWUS76 KSGX 150950
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 AM PST SAT NOV 15 2008

...STRONG SANTA ANA WINDS IN THE MOUNTAIN PASSES AND VALLEYS
THROUGH THIS AFTERNOON...

.STRONG OFFSHORE WINDS WILL CONTINUE INTO THIS AFTERNOON. HIGHEST
WINDS ARE LIKELY IN THE INLAND EMPIRE BELOW THE SAN BERNARDINO
COUNTY MOUNTAIN PASSES...AND THROUGH THE ORANGE COUNTY MOUNTAIN
PASSES WHERE PEAK GUSTS WILL REACH 60 TO 70 MPH. IN THE RIVERSIDE
AND SAN DIEGO COUNTY MOUNTAIN PASSES...WIND GUSTS WILL REACH 55
MPH. THE WINDS WILL DECREASE LATE THIS AFTERNOON.

CAZ048-057-152200-
/O.UPG.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
/O.EXT.KSGX.HW.W.0017.000000T0000Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
150 AM PST SAT NOV 15 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG NORTHEAST WINDS FROM 20 TO 40 MPH WITH LOCAL GUSTS FROM 60
TO 70 MPH ARE LIKELY THROUGH AND BELOW THE CAJON PASS FROM SAN
BERNARDINO TO RANCHO CUCAMONGA...AND THROUGH CANYONS IN THE SANTA
ANA MOUNTAINS AND FOOTHILLS. DOWNED TREES AND POWER LINES ARE
LIKELY WITH WINDS THIS STRONG. DRIVING WILL ALSO BE TREACHEROUS
FOR HIGH PROFILE VEHICLES.

THE WINDS WILL DECREASE THIS AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-050-055-056-058-152200-
/O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
150 AM PST SAT NOV 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

SUSTAINED NORTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO
50 MPH...WILL CONTINUE THROUGH SATURDAY AFTERNOON. STRONGEST
WINDS WILL BE IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAIN
PASSES.

TRAVEL WILL BE DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE
VEHICLES ON I-8 AND HIGHWAY 79 IN THE SAN DIEGO COUNTY MOUNTAINS.
IN RIVERSIDE COUNTY...STRONGEST WINDS ARE EXPECTED ON HIGHWAYS
371...74 AND 243.

THE WINDS WILL START TO DECREASE LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 40 MPH ARE
EXPECTED.

$$

MOEDE
000 
WWUS76 KSGX 152155
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PST SAT NOV 15 2008


CAZ048-057-152300-
/O.EXP.KSGX.HW.W.0017.000000T0000Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
155 PM PST SAT NOV 15 2008

...HIGH WIND WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

WINDS HAVE DROPPED BELOW HIGH WIND CRITERIA THIS AFTERNOON. WINDS
WILL REMAIN LOCALLY STRONG AND GUSTY AT TIMES THROUGH SUNDAY BUT
ARE EXPECTED TO REMAIN BELOW CRITERIA.

$$

CAZ042-050-055-056-058-152300-
/O.EXP.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
155 PM PST SAT NOV 15 2008

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS AFTERNOON. WINDS
WILL REMAIN LOCALLY STRONG AND GUSTY AT TIMES THROUGH SUNDAY BUT
ARE EXPECTED TO REMAIN BELOW CRITERIA. 

$$

JAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Nov 14, 2:50 AM PST, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 14, 2:50 AM PST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 AM PST FRI NOV 14 2008

.SYNOPSIS...HIGH PRESSURE AND OFFSHORE FLOW WILL BRING MOSTLY CLEAR
SKIES AND WARM DAYS THROUGH EARLY NEXT WEEK. STRONG GUSTY WINDS WILL
OCCUR THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES TODAY THROUGH
SATURDAY. HIGH PRESSURE WILL GRADUALLY WEAKEN FOR A MODEST COOLING
TREND BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

SKIES WERE CLEAR...THOUGH FOG WAS JUST OFF THE MEXICAN COAST. THAT
FOG IS NOT EXPECTED TO REACH OUR COASTLINE THIS MORNING...OR ANYTIME
IN THE NEXT SEVERAL DAYS. OFFSHORE PRESSURE GRADIENTS WERE
CONTINUING TO STRENGTHEN AND WERE AROUND -11 MB BETWEEN SAN AND TPH.
WINDS WERE STARTING TO INCREASE IN A FEW LOCATIONS WITH GUSTS OF 40
MPH AT EL CARISO AND 30 MPH AT FREMONT CANYON.

WINDS WILL PRIMARILY INCREASE AFTER SUNRISE ONCE WE GET MIXING FROM
THE SOLAR HEATING. IT LOOKS LIKE WE HAVE SUPPORT FOR MODERATE
OFFSHORE FLOW WITH GUSTS GENERALLY IN THE 40-50 MPH RANGE IN THE
WINDY AREAS...LOCALLY HIGHER. LOCAL WRF MODEL HAS 850 MB WINDS
LOCALLY TO 45 KNOTS THROUGH THE CAJON PASS MAINLY LATE TODAY...SO
THIS IS AN INDICATOR FOR THE POTENTIAL MAX GUSTS...TO AROUND 55 MPH.
COLD AIR ADVECTION IS MODERATELY STRONG OVER THE MTN CRESTS...UP TO
AROUND 6 DEG C...THOUGH CAA IS MODERATELY WEAK AWAY FROM THE
MTNS...AND THE WEAK INVERSION AROUND 600 MB WILL BE A BIT TOO HIGH
TO BRING STRONG MTN WAVES.

THE GRADIENTS GRADUALLY SWITCH FROM NORTH TO EAST OVERNIGHT AND
SATURDAY...SO SAN DIEGO COUNTY SHOULD HAVE ITS STRONGEST WINDS SAT
MORNING WITH GUSTS TO AROUND 45 MPH. THE WIND ADVISORY WILL COVER
ALL THE MTN AND VALLEY AREAS PLUS OC THROUGH 2 PM SAT...THOUGH THE
SAN DIEGO COUNTY VALLEYS MAY NOT MAKE CRITERIA TODAY.

FOR FIRE WEATHER ISSUES...THE RED FLAG WARNING LOOKS GOOD FOR TODAY
THROUGH SATURDAY FOR THE INLAND EMPIRE AND SANTA ANA MTNS AS THIS
WILL BE THE AREA OF STRONGEST WINDS AND FOR THE LONGEST DURATIONS.
RH VALUES WILL BE LOW EVERYWHERE EXCEPT THE IMMEDIATE
COAST...ESPECIALLY SATURDAY...SO THE FIRE HAZARD WILL BE ELEVATED.
HOWEVER...NO RED FLAG WARNING WILL BE ISSUED IN SAN DIEGO COUNTY DUE
TO FUEL MOISTURES BEING NOT QUITE AS LOW AND DURATION CRITERIA FOR
WIND/RH COMBO NOT QUITE BEING MET...THOUGH FUTURE SHIFTS WILL NEED
TO WATCH THIS CLOSELY.

TEMPS WILL INCREASE W OF THE MTNS TODAY DUE TO THE COMPRESSIONAL
HEATING BUT DECREASE A LITTLE OVER THE MTNS/HIGH DESERTS DUE TO THE
COLD AIR ADVECTION. SLIGHT COOLING IS EXPECTED SAT DUE TO SOME
COOLING ALOFT...THOUGH AS THE UPPER HIGH OVER THE EAST PAC MOVES
MORE OR LESS OVERHEAD SUN/MON...TEMPS MAY EDGE BACK UP AGAIN.

IN THE EXTENDED...THE HIGH WILL GRADUALLY BREAK DOWN...AND THE
WESTERLIES WILL REDEVELOP AROUND MIDWEEK AND RESULT IN A COOLING
TREND AND POSSIBLY THE RETURN OF THE MARINE LAYER. THERE IS A HINT
OF A TROUGH MOVING INTO THE AREA THE FOLLOWING WEEKEND...BUT PRECIP
CHANCES STILL LOOK FAIRLY LOW...EVEN IF THE NORMALLY UNCERTAIN MODEL
SOLUTIONS THAT FAR OUT VERIFY.

&&

.AVIATION...
140900Z...CLEAR THROUGH SATURDAY. OFFSHORE FLOW EXPECTED TO INCREASE
THROUGH THIS MORNING AND CONTINUE THROUGH SATURDAY. LOCAL STRONG
GUSTY NORTHEAST WINDS THIS MORNING OVER THE MOUNTAINS AND INLAND
VALLEYS AND INTO ORANGE COUNTY...DECREASING AFTERNOON...THEN
INCREASING AGAIN TONIGHT THROUGH SATURDAY MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY UNTIL 2 PM PST SATURDAY FOR THE MOUNTAINS...INLAND
VALLEYS AND ORANGE COUNTY.

RED FLAG WARNING FROM 8 AM TODAY TO 4 PM PST SATURDAY FOR THE
INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS.

COASTAL FLOOD ADVISORY UNTIL 11 AM PST SATURDAY FOR THE COASTAL
AREAS FOR HIGH ASTRONOMICAL TIDES IN THE MORNINGS.

&&

PUBLIC...MAXWELL
AVIATION...WHITLOW
Hazardous weather outlook, Nov 14, 4:00 AM PST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST FRI NOV 14 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-150000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST FRI NOV 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

WIND ADVISORY FOR THE MOUNTAINS...VALLEYS AND ORANGE COUNTY.

RED FLAG WARNING FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES BEGINNING AT 8 AM TODAY.

COASTAL FLOOD ADVISORY FOR ORANGE AND SAN DIEGO COUNTY COASTS FOR
ASTRONOMICAL HIGH TIDES THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND ADVISORY FOR THE MOUNTAINS...VALLEYS AND ORANGE COUNTY THROUGH
2 PM SATURDAY.

RED FLAG WARNING FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES THROUGH SATURDAY AFTERNOON.

COASTAL FLOOD ADVISORY FOR ORANGE AND SAN DIEGO COUNTY COASTS FOR
ASTRONOMICAL HIGH TIDES SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MAXWELL

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.